• Title of article

    On the use of state constraints in optimal control of singular PDEs

  • Author/Authors

    Clason، نويسنده , , Christian and Kaltenbacher، نويسنده , , Barbara، نويسنده ,

  • Issue Information
    ماهنامه با شماره پیاپی سال 2013
  • Pages
    7
  • From page
    48
  • To page
    54
  • Abstract
    We consider optimal control of nonlinear partial differential equations involving potentially singular solution-dependent terms. Singularity can be prevented by either restricting controls to a closed admissible set for which well-posedness of the equation can be guaranteed, or by explicitly enforcing pointwise bounds on the state. By means of an elliptic model problem, we contrast the requirements for deriving the existence of solutions and first order optimality conditions for both the control-constrained and the state-constrained formulation. Our analysis as well as numerical tests illustrate that control constraints lead to severe restrictions on the attainable states, which is not the case for state constraints.
  • Keywords
    Optimal control of PDEs , control constraints , Singular PDEs , MicroElectroMechanical Systems (MEMS) , State constraints
  • Journal title
    Systems and Control Letters
  • Serial Year
    2013
  • Journal title
    Systems and Control Letters
  • Record number

    1676433